Alert archive / Indiana / Small Craft Advisories in 2013
Small Craft Advisory 39, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Apr 25, 2013, 10:34 AM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Apr 25, 2013, 10:34 AM EDT (14:34 UTC)
- Expired
- Apr 25, 2013, 3:17 PM EDT
- In force
- 5 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted, in the capitals the NWS used until 2016.
956 WHUS73 KIWX 251434 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1034 AM EDT THU APR 25 2013 LMZ043-046-252100- /O.NEW.KIWX.SC.Y.0039.130425T1434Z-130425T2100Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1034 AM EDT THU APR 25 2013 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. * WINDS: SOUTHWEST 10 TO 20 KNOTS WITH GUSTS TO 25 KNOTS. VEERING WEST AND DECREASING TO 5 TO 15 KNOTS LATE THIS AFTERNOON. * WAVES: 3 TO 5 FEET...SUBSIDING TO 1 TO 3 FEET BY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
2 follow-up statements
561 WHUS73 KIWX 251502 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1102 AM EDT THU APR 25 2013 LMZ043-046-252200- /O.EXT.KIWX.SC.Y.0039.000000T0000Z-130425T2200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1102 AM EDT THU APR 25 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EDT THIS EVENING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM EDT THIS EVENING. * WINDS: WEST 15 TO 20 KNOTS SUBSIDING TO 5 TO 15 KNOTS BY EVENING. * WAVES: 3 TO 5 FEET...SUBSIDING TO 1 TO 3 FEET BY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
237 WHUS73 KIWX 251917 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 317 PM EDT THU APR 25 2013 LMZ043-046-252030- /O.CAN.KIWX.SC.Y.0039.000000T0000Z-130425T2200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 317 PM EDT THU APR 25 2013 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Apr 25, 10:12 AM EDT, 22 minutes earlier.
Area forecast discussion, Apr 25, 10:12 AM EDT, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 1012 AM EDT THU APR 25 2013 .SYNOPSIS... ISSUED AT 1009 AM EDT THU APR 25 2013 AN UPPER LEVEL DISTURBANCE TRACKING EAST ACROSS THE LOWER GREAT LAKES WILL BRING PRECIPITATION CHANCES TO MAINLY NORTHERN PORTIONS OF THE AREA ON THURSDAY. A LARGE AREA OF HIGH PRESSURE WILL WORK EAST INTO THE REGION THURSDAY NIGHT...BRINGING CLEARING SKIES AND DRY CONDITIONS. MODERATING TEMPERATURES TO NEAR OR SLIGHTLY ABOVE NORMAL ARE EXPECTED INTO THE WEEKEND AS HIGH PRESSURE DRIFTS EAST AND SOUTHERLY FLOW RETURNS ACROSS THE REGION. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 450 AM EDT THU APR 25 2013 LATEST WATER VAPOR LOOP SHOWS IMPRESSIVE MIDLEVEL VORT MAX CURRENTLY WHIPPING INTO THE WESTERN GREAT LAKES. STRONG POTENTIAL VORTICITY ADVECTION IS GENERATING A NARROW BAND OF SUBSTANTIAL VERTICAL ASCENT...FORMING A LINE OF SHOWERS EXPECTED TO IMPACT OUR AREA LATER THIS MORNING. MOISTURE AVAILABILITY REMAINS A SIGNIFICANT LIMITING FACTOR THOUGH WITH PWATS ONLY AROUND 0.4 INCHES. BEST Q VECTOR CONVERGENCE LOOKS TO JUST SCRAPE OUR NORTHERN CWA BUT LATEST HI-RES MODELS SHOW CONVECTIVE SHOWERS BLOSSOMING OVER OUR SOUTHEASTERN AREAS BY LATER IN THE DAY AS DIURNAL HEATING COMBINES WITH VERY COLD...-30C AT 500MB...TEMPS ALOFT. EXPECT MOST AREAS ALONG AND NORTH OF US-30 TO SEE A FEW LIGHT RAIN SHOWERS BUT WIDESPREAD MEASURABLE PRECIP MAY BE DIFFICULT GIVEN LIMITED MOISTURE AND BREVITY OF FORCED ASCENT. HAVE THEREFORE RAISED POPS SLIGHTLY BUT KEPT MOST AREAS IN CHANCE CATEGORY. PTYPES REMAIN DIFFICULT TO PIN DOWN. SURFACE WETBULBS STILL EXPECTED TO HOVER NEAR OR JUST ABOVE FREEZING THROUGH THE EARLY MORNING SO A MIX OF SNOW REMAINS POSSIBLE. HOWEVER...UPSTREAM OBS INDICATE THERE MAY BE JUST ENOUGH WAA/SW FLOW AHEAD OF THE FRONT TO KEEP PRECIP LIQUID AND HAVE THEREFORE REMOVED SNOW MENTION FROM THE FORECAST. GRAUPEL IS ALSO POSSIBLE IF ENOUGH INSTABILITY MANAGES TO BUILD LATER TODAY. NAM FORECAST SOUNDINGS/INSTABILITY FIELDS SHOW AROUND 150 J/KG OF SBCAPE BY MIDDAY. ANOTHER DIFFICULT MAX TEMP FORECAST TODAY. TROUGH AXIS AND ASSOCIATED PRECIP SHOULD BE EXITING THE CWA BY MIDAFTERNOON. STRONG SUBSIDENCE WILL THEN BUILD OVER THE AREA BUT LATEST BUFR SOUNDINGS INDICATE ENOUGH COLD AIR/INSTABILITY TO SUPPORT A FAIR AMOUNT OF POSTFRONTAL STRATOCU. LOW LEVEL WINDS WILL BE BACKING BY LATE IN THE DAY BUT THIS WILL LIKELY BE TOO LATE TO HAVE A SIGNIFICANT IMPACT. HAVE THEREFORE LOWERED MAX TEMP FORECAST TO BE MORE IN LINE WITH LATEST RAW GUIDANCE. ANOTHER CHILLY NIGHT EXPECTED TONIGHT AS SURFACE ANTICYCLONE SLIDES OVER THE AREA. DECREASING CLOUDS AND WEAKENING GRADIENT WILL SUPPORT GOOD RADIATIVE LOSSES. EXPECT LOWS GENERALLY IN THE LOW 30S BUT UPPER 20S ARE POSSIBLE IN THE FAVORED COLD SPOTS. && .LONG TERM...(FRIDAY THROUGH WEDNESDAY) ISSUED AT 450 AM EDT THU APR 25 2013 STRONG DEFERENCE TO PRIOR WELL CONSISTENT FCST...SAVE FOR A FEW MINOR VARIANCES. INITIAL QUITE DRY AIRMASS WITH THOROUGH SCOUR BEHIND COMPACT/POTENT ENERGY GLIDING EWD THROUGH THE GRTLKS TODAY AND INTO NRN NEW ENGLAND ON FRIDAY. BEHIND PWAT AOB 0.50 INCHES AMID STRONG SUBSIDENCE TO AFFORD STRONG INSOLATION FOR MARKED RISES WITHIN RECOVERING BOUNDARY LAYER. HAVE REMOVED LAKE SHADOW ALL BUT SATURDAY...AS OPPOSING SHORE FLOW OTHERWISE APPEARS TO BE SUFFICIENTLY STRONG FOR POSITIONAL OFFSET OF LAKE BREEZE CIRCULATION TO JUST OFFSHORE. EXPANSIVE/RETREATING SFC RIDGE CENTERED ACROSS HEART OF OH VLY AT F36 AND INTO NEW ENGLAND ON SAT TO PROVIDE WEAKENING FLOW REGIME ACROSS SOUTHERN GREAT LAKES ON SAT...IN ADVANCE OF APPROACH OF SRN STREAM LIFTING THROUGH DESERT SW TODAY AND INTO MID MS VLY REGION ON SAT. SOME MINOR PHASING OF THIS SYSTEM POSSIBLE WITH SEWD DROPPING ENERGY THROUGH GLACIER NP. PERTINENT MODEL SIGNALS HOWEVER SUGGEST 1000-850MB MOISTURE RECOVERY ALONG WITH NORTHERN TERMINUS OF LOW LEVEL JET CONVERGENCE TO REMAIN ALONG/S OF OHIO RIVER ON DY3. AGREEABLE TO SMALL CHANCE AFTN CONVECTIVE SHRA ACROSS SERN CWA ON DY4 AFTER SUFFICIENT NRLY ADVANCEMENT OF RICHER THETA-E/MOISTURE SURGES NWD INTO OHIO/SOUTHERN ONTARIO. SCENARIO IN LOCK STEP WITH MORE FAVORED 25/00 ECMWF WITH SURFACE FEATURE SHUNTED WELL SOUTH ON DY3...TRACKING SLOWLY NNEWD FROM ARK INTO THE TENNESSEE VALLEY ON SAT...FINALLY NEARING KSDF BY 12 UTC SUN. ANY SHRA ACROSS SERN CWA TO LIKELY AFTERNOON/DIURNALLY FAVORED...AS EASTERN FRINGE OF 5H COLD POOL SHIFTS WELL EAST TO THE MID ATLANTIC BEYOND 00 UTC MON. STRONG RIDGING SURFACE ALOFT THEREAFTER COMMENCES AND CONTS THROUGH FIRST PART OF NEXT WEEK WITH DRY CONDITIONS AND TEMPERATURES WELL ABOVE NORMAL TO FINALLY AFFORD GOOD UPPER SOIL DRYING. PATTERN REQUIRES STRONGER WEIGHT TO HIGHER END OF ENSEMBLE GEFS/ECMX MOS GUIDANCE. 00 UTC GFS PROGRESSING CLOSER TO FAVORED SLOWER ECMWF ITERATIONS WITH RESPECT TO WESTERN CONUS TROF DEVELOPMENT/ POSITIONING...WITH STRONG EASTERN CONUS RIDGING TO HOLD DOMINANT UNTIL AT LEAST MIDWEEK...POSSIBLY LONGER AS UPPER SYSTEM TO LIKELY CUTOFF ACROSS SOUTHERN PLAINS/OZARKS LATE NEXT WEEK. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z FRIDAY MORNING) ISSUED AT 555 AM EDT THU APR 25 2013 LINE OF SHOWERS ASSOCIATED WITH STRONG MIDLEVEL VORT MAX IS CURRENTLY APPROACHING KSBN. LOW LEVEL MOISTURE ALONG THE FRONT REMAINS MARGINAL THOUGH AND UPSTREAM OBSERVATIONS HAVE ONLY SHOWN BRIEF AND SPORADIC MVFR CONDITIONS. VERY COLD AIR ALOFT WILL OVERSPREAD THE REGION TODAY AND THIS...COMBINED WITH DIURNAL HEATING...WILL LEAD TO A BKN CU FIELD WITH ISOLATED SHOWERS. FORECAST SOUNDINGS STILL INDICATE CEILINGS REMAINING VFR THROUGH THE DAY THOUGH. THESE CONDITIONS WILL IMPACT KFWA LATER IN THE DAY. A FEW SHOWERS ARE POSSIBLE THERE BUT LIMITED COVERAGE AND IMPACTS WARRANTS LEAVING THEM OUT OF THE TAF AT THIS TIME. SURFACE HIGH PRESSURE/SUBSIDENCE WILL RETURN BY THIS EVENING WITH DECREASING CLOUDS AND WINDS IN THE LATTER HALF OF THE FORECAST PERIOD. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...NG SHORT TERM...AGD LONG TERM...MURPHY AVIATION...AGD
Hazardous weather outlook, Apr 25, 6:18 AM EDT, 4 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 618 AM EDT THU APR 25 2013 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-261030- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 618 AM EDT THU APR 25 2013 /518 AM CDT THU APR 25 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT RIVER FLOODING WILL CONTINUE ALONG THE FOLLOWING RIVERS... TIFFIN...SAINT JOSEPH OHIO...EEL...TIPPECANOE...KANKAKEE... AND SAINT JOSEPH MICHIGAN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY RIVER LEVELS WILL SLOWLY FALL THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-261030- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 618 AM EDT THU APR 25 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
Nearby
Small Craft Advisories in Indiana, 2013Every small craft advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.